Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 19, NWS Goodland, KS

April 14, 2009Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Apr 14, 2009, 3:15 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 15, 2009, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 3:15 AM MDT (09:15 UTC)
In effect from
Apr 15, 2009, 10:00 AM MDT
Expired
Apr 15, 2009, 8:00 PM MDT
In force
10 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4739 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 140915
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
315 AM MDT TUE APR 14 2009

...STRONG SOUTH WINDS FOR THE CENTRAL HIGH PLAINS ON WEDNESDAY...

.STRONG SOUTH WINDS WILL DEVELOP ACROSS THE TRI-STATE REGION OF
NORTHWEST KANSAS...SOUTHWEST NEBRASKA AND NORTHEAST COLORADO
DURING THE DAY ON WEDNESDAY. THESE WINDS ARE A RESULT OF A
COMBINATION OF DEEPENING SURFACE LOW PRESSURE AREA OVER COLORADO
WITH HIGH PRESSURE OVER THE CENTRAL PLAINS STATES. STRONG SOUTH
WINDS WILL CONTINUE THROUGH THE DAY AND INTO THE EVENING UNTIL THE
SURFACE LOW PRESSURE CENTER PROGRESSES FURTHER EAST OVER THE
EASTERN PLAINS OF COLORADO.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141700-
/O.NEW.KGLD.WI.Y.0019.090415T1600Z-090416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
315 AM MDT TUE APR 14 2009 /415 AM CDT TUE APR 14 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM MDT
/9 PM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 8 PM
MDT /9 PM CDT/ WEDNESDAY. 

SOUTH WINDS OF 15 TO 25 MPH WEDNESDAY MORNING WILL INCREASE TO 30
TO 35 MPH WITH GUSTS AROUND 45 MPH DURING THE AFTERNOON AND EARLY
EVENING. SOUTH WINDS WILL DECREASE TO 15 TO 25 MPH AFTER 8 PM MDT
(9 PM CDT).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
5 follow-up statements
000 
WWUS73 KGLD 141620
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1020 AM MDT TUE APR 14 2009

...STRONG SOUTH WINDS FOR THE CENTRAL HIGH PLAINS ON WEDNESDAY...

.STRONG SOUTH WINDS WILL DEVELOP ACROSS THE TRI-STATE REGION OF
NORTHWEST KANSAS...SOUTHWEST NEBRASKA AND FAR EASTERN COLORADO
DURING THE DAY ON WEDNESDAY. THESE WINDS ARE A RESULT OF A
COMBINATION OF A DEEPENING SURFACE LOW PRESSURE AREA OVER THE
CENTRAL AND SOUTHERN ROCKIES AND HIGHER PRESSURE OVER THE CENTRAL
PLAINS STATES. STRONG SOUTH WINDS WILL CONTINUE THROUGH THE DAY
AND INTO THE EVENING UNTIL THE SURFACE LOW PRESSURE CENTER
PROGRESSES FURTHER EAST OVER THE CENTRAL AND SOUTHERN HIGH PLAINS.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150200-
/O.CON.KGLD.WI.Y.0019.090415T1600Z-090416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1020 AM MDT TUE APR 14 2009 /1120 AM CDT TUE APR 14 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO
8 PM MDT /9 PM CDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO
8 PM MDT /9 PM CDT/ WEDNESDAY. 

SOUTH WINDS OF 15 TO 25 MPH WEDNESDAY MORNING WILL INCREASE TO
30 TO 35 MPH WITH GUSTS AROUND 45 MPH DURING THE AFTERNOON AND
EARLY EVENING. SOUTH WINDS WILL DECREASE TO 15 TO 25 MPH AFTER
8 PM MDT (9 PM CDT).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BLM
000 
WWUS73 KGLD 150302
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
902 PM MDT TUE APR 14 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151100-
/O.CON.KGLD.WI.Y.0019.090415T1600Z-090416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
902 PM MDT TUE APR 14 2009 /1002 PM CDT TUE APR 14 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO
8 PM MDT /9 PM CDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO
8 PM MDT /9 PM CDT/ WEDNESDAY. 

SOUTH WINDS OF 20 TO 25 MPH WEDNESDAY MORNING WILL INCREASE TO 30
TO 40 MPH WITH GUSTS 55 MPH DURING THE AFTERNOON AND PERSIST
THROUGH EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 151100
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
500 AM MDT WED APR 15 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151900-
/O.CON.KGLD.WI.Y.0019.090415T1600Z-090416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
500 AM MDT WED APR 15 2009 /600 AM CDT WED APR 15 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/
THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. 

SOUTH WINDS OF 20 TO 25 MPH THIS MORNING WILL INCREASE TO 30 TO
40 MPH WITH GUSTS NEAR 55 MPH THIS AFTERNOON. THESE WINDS WILL
PERSIST THROUGH THE EVENING AND DECREASE TO LESS THAN 30 MPH
AFTER 8PM MDT (9 PM CDT).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
000 
WWUS73 KGLD 151839
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1239 PM MDT WED APR 15 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160200-
/O.CON.KGLD.WI.Y.0019.000000T0000Z-090416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1239 PM MDT WED APR 15 2009 /139 PM CDT WED APR 15 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

SOUTH AND SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH
WILL CONTINUE THIS AFTERNOON AND PERSIST INTO THE EVENING
HOURS...THEN GRADUALLY DECREASE TO LESS THAN 30 MPH AFTER 8PM MDT
(9 PM CDT).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BLM
000 
WWUS73 KGLD 160202
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
802 PM MDT WED APR 15 2009


COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160315-
/O.EXP.KGLD.WI.Y.0019.000000T0000Z-090416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
802 PM MDT WED APR 15 2009 /902 PM CDT WED APR 15 2009/

...WIND ADVISORY HAS EXPIRED...

WINDS ACROSS THE TRI-STATE REGION HAVE DECREASED BELOW ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:47 PM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 13, 11:47 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1147 PM MDT MON APR 13 2009

.DISCUSSION...
229 PM MDT MON APR 13 2009

FORECAST PROBLEMS WILL BE THE AMOUNT OF WARM UP THROUGH WEDNESDAY
FOLLOWED BY THE CHANCE OF PRECIPITATION FROM WEDNESDAY INTO THE
WEEKEND DUE TO AN APPROACHING/SLOW MOVING SYSTEM. SATELLITE
CONTINUING TO SHOW A SOMEWHAT AMPLIFIED BUT STILL PROGRESSIVE
PATTERN FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC.
HOWEVER...IT DOES LOOK AS IF THE FLOW IS AMPLIFYING/SLOWING DOWN
SOME FROM EASTERN NORTH AMERICA INTO THE ATLANTIC.

MODELS INITIALIZED FINE AT JET LEVEL. AT MID LEVELS...MODELS
INITIALIZED PRETTY WELL AT THIS LEVEL. IF ANYTHING THEY WERE NOT
QUITE STRONG ENOUGH WITH UPPER RIDGE IN ADVANCE OF OUR NEXT SYSTEM.
OVERALL THE ECMWF/GFS WERE DOING SLIGHTLY BETTER THAN THE NAM. AT LOW
LEVELS...THE NAM AND GFS WERE DOING THE BEST ON THE PRESSURE/WIND
FIELD...ESPECIALLY IN THE HANDLING OF THE LEE/SURFACE TROUGH. THE
ECMWF AND GFS WERE DOING SLIGHTLY BETTER THAN THE OTHER MODELS ON THE
LOW LEVEL TEMPERATURES. AGAIN WILL USE A BLEND OF THE MODELS BUT
LEAN A LITTLE MORE ON THE MORE CONSISTENT ECMWF...ESPECIALLY SINCE
IT IS HANDLING THE LOW LEVEL PARAMETERS THE BEST.

TONIGHT THROUGH TUESDAY NIGHT...WILL HAVE SOME HIGH CLOUDS EARLY WITH
THE WINDS SHIFTING AROUND. WINDS WILL STAY LIGHTEST IN THE EAST AND
WILL GO COOLEST THERE. VERY WET GROUND...ESPECIALLY TO OUR SOUTH.
DO NOT THINK THAT THE MODELS ARE CATCHING THIS. STILL LOOKS LIKE WE
COULD GET SOME FOG IN THE EAST THROUGH MID MORNING AND WILL REINSERT.

GRADIENT INCREASES DURING THE DAY. THE NAM/MET HAS INCREASED WINDS
AND THE GFS/MAV HAVE BACKED OFF. STILL WILL BE BREEZY TO WINDY. HIGH
LEVEL LOOKS TO INCREASE DURING THE AFTERNOON AS WINDS BECOME MORE
UPSLOPE DURING THE DAY. MODELS HAVE COOLED OFF A FEW DEGREES AND
THAT MAKES SENSE AND WILL FOLLOW THE SAME TREND.

ON TUESDAY NIGHT THE LEFT FRONT QUADRANT OF THE JET GETS CLOSE OR
OVER THE WESTERN PORTION OF THE FORECAST AREA BETWEEN 06Z AND 12Z.
HOWEVER...SOUNDINGS SHOW AIR MASS TOO DRY IN THE LOW LEVELS WITH A
LOT OF MID AND HIGH LEVEL MOISTURE. MODELS HAVE ALSO BACKED OFF THE
LIGHT QPF. SO WILL KEEP THE FORECAST DRY. GOOD MOISTURE AND WARM
ADVECTION DURING THE NIGHT AND WILL PROBABLY GET STRATUS TO HOLD UP
TEMPERATURES.

WEDNESDAY/WEDNESDAY NIGHT...MODELS SHOW LOW LEVEL MOISTURE FURTHER
WEST THAN YESTERDAY. HOWEVER...LOW LEVEL MOISTURE IS STILL NOT THAT
GREAT AND THE DRY LINE IS NOT THAT SHARP. HOWEVER MODELS ARE
SHOWING SOME LOW LEVEL CONVERGENCE AND LIFT. INSTABILITY AND LIFT
AXIS STARTS OVER EASTERN COLORADO AND THEN MOVES ACROSS THE REST OF
THE FORECAST AREA. UPPER JET LIFT MOVES ACROSS THE AREA...MAINLY THE
EASTERN HALF...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. WINDS
WILL BE VERY STRONG AND COULD GET CLOSE TO ADVISORY CRITERIA, WITH
EXPECTED CLOUD COVER AND STRONG SOUTHEAST WINDS...WILL NOT GET TOO
EXCITED ABOUT IT WARMING UP A LOT. WILL GO NEAR THE GUIDANCE.

THURSDAY/THURSDAY NIGHT...MOISTURE...INSTABILITY...AND ARE MUCH
BETTER THIS DAY THAN ON WEDNESDAY. DRY LINE IS SHARPER AND UPPER
LOW IS CLOSER TO PROVIDE MORE LIFT. INCREASED POPS AND COULD BE THE
FIRST SEVERE WEATHER OUTBREAK OF THE YEAR FOR OUR AREA.

FRIDAY THROUGH MONDAY...MODELS ARE A LITTLE MORE IN LINE WITH EACH
OTHER. GFS IS STILL SLIGHTLY FASTER AND FURTHER NORTH. HOWEVER...
MODELS AND ENSEMBLES ARE CLUSTERING AROUND A SLOWER AND FURTHER
SOUTH SOLUTION. AGAIN THE ECMWF HAS BEEN CONSISTENT WITH THIS WITH
SUPPORT FROM THE CANADIAN AND EVEN THE UKMET...WHICH HPC SAYS MAY
NOT BE COMPLETELY OUT OF ALINE.

PRETTY MUCH BLENDED HPC GUIDANCE WITH ECMWF AND GFS AND PERSISTENCE.
NO MATTER WHICH MODEL YOU CHOOSE IT PAINTS A PRETTY WET PICTURE FOR
ALL OR PORTION OF THE FORECAST AREA. EACH MODEL HIGHLIGHTS DIFFERENT
AREAS OF MAX QPF AND AT DIFFERENT TIMES SO THIS WILL CONTINUE TO NEED
TO BE TWEAKED. UNCERTAINTY REMAINS HIGH WITH THIS SYSTEM AND WOBBLING
OF THE UPPER LOW A LITTLE FURTHER NORTH OR SOUTH WILL DRAMATICALLY
ALTER PRECIPITATION CHANCES/AMOUNTS EITHER WAY. PRECIPITATION LOOKS
TO END SATURDAY NIGHT WITH RIDGING AND DRIER CONDITIONS EXPECTED
SUNDAY AND MONDAY.

COOLED OFF HIGH TEMPERATURES ON FRIDAY AND SATURDAY DUE TO EXTENSIVE
CLOUD COVER AND EXPECTED PRECIPITATION. HOWEVER COULD NOT COOL OFF
AS MUCH AS WANTED TO. WILL NEED TO LOOK INTO COOLING OFF THESE DAYS
MORE.

BULLER

THANKS TO ALL FOR THE COLLABORATION
&&

.AVIATION...
1129 PM MDT MON APR 13 2009

FOR THE 06Z TAF CYCLE...VFR CONDITIONS EXPECTED FOR BOTH SITES
THROUGHOUT VALID TAF PERIOD. TWO MAIN CONCERNS WILL BE THE POTENTIAL
FOR PATCHY FOG OVERNIGHT...PARTICULARLY AT KMCK...AND BREEZY SOUTHEASTERLY
WINDS WHICH WILL DEVELOP DURING THE AFTERNOON TUESDAY AT BOTH
SITES. REGARDING FOG POTENTIAL AT KMCK...CONFIDENCE OF FOG
DEVELOPMENT IS NOT HIGH ENOUGH TO INCLUDE IN THE TAF AT THIS TIME
DUE TO HIGH/MID LEVEL CLOUDS PRESENT, BUT THE POTENTIAL IS THERE
AND REQUIRES MONITORING. REGARDING WINDS, BOTH SITES WILL SEE
LIGHT WINDS AT 10KTS AND UNDER BEFORE BECOMING BREEZY AROUND 15G25KTS
OUT OF THE SOUTHEAST DURING THE LATE MORNING AND AFTERNOON HOURS TUESDAY.

GJG
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Apr 13, 10:20 AM MDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1020 AM MDT MON APR 13 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1020 AM MDT MON APR 13 2009 /1120 AM CDT MON APR 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AND SLOW MOVING STORM SYSTEM WILL BEGIN TO APPROACH THE
AREA WEDNESDAY. THIS SYSTEM WILL BRING A PERIOD OF UNSETTLED
WEATHER INTO THE REGION THROUGH THE BEGINNING OF THE WEEKEND.
THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS FROM WEDNESDAY
AFTERNOON INTO THURSDAY NIGHT. A FEW OF THESE STORMS COULD BECOME
SEVERE ON WEDNESDAY WITH MORE WIDESPREAD SEVERE WEATHER EXPECTED
ON THURSDAY. FOR BOTH DAYS...THE PRIMARY THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

BULLER

Nearby

Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.